Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pregnant. Having light brown spotting. Taken injection hcg and gestum. Prescribed sylate500. Precautions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1973
Answered : 702 Questions
After light brown spotting (my wife is 10week pregnant).

1-also I would like to tell you that we straight away went to gynae not our usual one (as she was not in town) she has injection hcg and injection gestum straight away(is it safe)?(then we went to our own gynae and she injection are fine and rest she prescribed these medicines listed below.)
2-doctor advice her to take sylate500 three times daily for three days are these medicines safe?along with folsafe and lupigest 200mg?
3-after that we did ultrasound which doctor says fine but their small blood clot which doctor says not to bother about.?
4-your suggestion and help will be appreciated and what precautions should be taken to avoid such situations in future?and I would like tell the we live on top floor 3rd floor.
Posted Wed, 12 Jun 2013 in General Health
Answered by Dr. S. Jegadeesan 6 hours later
Thanks for your interest and inquiry.

Your wife is 10 weeks pregnant and she developed light red spotting.

She was given
1)     Human Chorionic Gonadotropins (HCG) to prevent miscarriage and to retain the fetus in its place. Some time it may have to be given till delivery at a periodical interval as per need decided by the Gynecologist.

2)     GESTUM - to increase the bioavailability of natural Progesterone.
Indication wise both are same and both are safe.

2) Sylate is to prevent further bleeding. 3 to 5 days is more than sufficient.
Folsafe it is given to ensure the baby's bone development and also helps to prevent bone diseases. Can be used up till delivery
Lupigest 200 is Progesterone Capsule - The duration as per indications, decided by Gynecologist

3) Small blood clots need not be bothered when ultrasound is normal.

4) As she had spotting a rest period is needed - how long to be decided by the treating gynecologist. Afterwards She can do her routine home work along with walking. But climbing up to 3 floors is not advised.

The precaution that is advised is to take adequate rest. If bleeding stops then there is nothing to worry about, as her USG is reassuring.

Along with you I also Pray God for a Normal and safe Delivery
My best wishes for both of you.
Dr. S. Jegadeesan

Above answer was peer-reviewed by
Follow-up: Pregnant. Having light brown spotting. Taken injection hcg and gestum. Prescribed sylate500. Precautions? 2 days later
thanks for your answer its a follow up
1-doctor advice her to take sylate500 three times daily for three days are these medicines safe taking during pregnancy?
2-also she did not spotted from last two but today she spotted some pinkish discharge in the morning do we have to worry about that?do we now again visit gaynae?
quick response will be appretiated..
thanks XXXXXXX
Answered by Dr. S. Jegadeesan 1 hour later
Thanks for your follow up inquiry.

1) Tab Ethamsylate is not contraindicated during pregnancy. However, you have to use it with caution after consulting a Dr.
2) As she is having some pinkish discharge, Rest and a consultation by a gynecologist is a must.

Best wishes
Dr. S. Jegadeesan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor